Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 52, NWS Lubbock, TX

May 2, 2001Crosby County, Garza County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 2, 2001, 8:20 PM CDT for Crosby County, Garza County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 2, 2001, 8:20 PM CDT (01:20 UTC)
Expired
May 2, 2001, 9:00 PM CDT
In force
40 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Crosby County, TX, Garza County, TX

The radar

The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2001-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2001-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
2896 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 030120
SVRLBB
TXC107-169-030200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
820 PM CDT WED MAY 2 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROSBY COUNTY IN NORTHWEST TEXAS
  NORTHERN GARZA COUNTY IN NORTHWEST TEXAS

* UNTIL 900 PM CDT

* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF CAPROCK...OR ABOUT 12 MILES
  EAST OF SLATON...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CAPROCK AND SOUTHLAND...
  RALLS AND CROSBYTON...

HAIL UP TO HALF DOLLAR SIZE HAS BEEN REPORTED WITH THIS STORM.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHERW...PLEASE CALL THE NATIONAL WEATHER SERVICE 
AT 8 0 6 7 4 5 4 2 6 0.

LAT...LON 3333 10157 3324 10142 3358 10114 3372 10146

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:39 PM CDT, 41 minutes earlier.

Area forecast discussion, May 2, 7:39 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
635 PM CDT WED MAY 2 2001

THE 0Z MESO ANALYSIS SHOWED THE SURFACE FRONT EXTENDING NORTH OF CDS
SOUTHWEST TO NORTH OF LBB WEST TO SOUTH OF CVS. A SURFACE
TROF/DRYLINE EXTENDS FROM THE FRONT SOUTH OF PLAINVIEW SOUTH EAST OF
LBB TO EAST OF MAF. THUNDERSTORM ACTIVITY HAS INCREASED IN AREAL
COVERAGE OVER THE LOW ROLLING PLAINS AND SOUTHEAST TX PNHDL. I WILL
INCREASE FIRST PERIOD POPS OVER THE EASTERN ZONES.  ISENTROPIC LIFT
NORTH OF FRONT HAS PRODUCED SCATTERED SHOWERS OVER EASTERN NM...THE
NORTHWEST SOUTH PLAINS AND SOUTHWEST TX PNHDL. I WILL INCREASE POPS
OVER THE NORTHWEST SOUTH PLAINS AND THE SOUTHERN TX PNHDL. THE FRONT
SHOULD REMAIN STATIONARY AND THEN BEGIN TO MOVE NORTH AS A WARM
FRONT LATE TONIGHT AS A SFC/850MB LOW DEVELOPS OVER EASTERN NM.

.LUB...NONE.

20

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:27 PM CDTSevere Thunderstorm WarningLUBCrosby48 min
May 2, 7:30 PM CDTTornado WarningLUBChildress45 min
May 2, 7:47 PM CDTSevere Thunderstorm WarningLUBMotley43 min
May 2, 8:24 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle51 min
May 3, 1:36 PM CDTSevere Thunderstorm WarningLUBCastro39 min
May 3, 2:15 PM CDTSevere Thunderstorm WarningLUBCastro30 min
May 3, 2:38 PM CDTSevere Thunderstorm WarningLUBSwisher52 min
May 3, 3:30 PM CDTSevere Thunderstorm WarningLUBSwisher45 min
May 3, 4:16 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran44 min
May 3, 4:56 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran49 min
May 3, 5:11 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum49 min
May 3, 5:18 PM CDTTornado WarningLUBCochran27 min
May 3, 5:43 PM CDTSevere Thunderstorm WarningLUBHockley32 min
May 3, 5:46 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran44 min
May 3, 5:59 PM CDTSevere Thunderstorm WarningLUBCastro46 min
May 3, 6:02 PM CDTSevere Thunderstorm WarningLUBTerry43 min
May 3, 6:20 PM CDTFlash Flood WarningLUBCochran3 hr
May 3, 6:27 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran48 min
May 3, 6:44 PM CDTSevere Thunderstorm WarningLUBTerry46 min
May 3, 6:47 PM CDTSevere Thunderstorm WarningLUBCastro28 min
May 3, 6:50 PM CDTSevere Thunderstorm WarningLUBLamb40 min
May 3, 6:57 PM CDTSevere Thunderstorm WarningLUBHockley33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.